Forum

× click the New Topic button to post

fatigue with bcg

3 years 6 months ago #48817 by sara.anne
Mary, just for your information,

http://www.webmd.com/cancer/bladder-cancer/bacillus-calmette-guerin-bcg-for-bladder-cancer

this lists the side effects, including

Common side effects of this medicine include:

Burning or pain with urination, a sense of needing to urinate often, or urinating small amounts often.
Fatigue, joint aches, skin rash, or fever of less than 101°F (38°C).
Nausea, vomiting, or loss of appetite

Sara Anne

Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Forum Moderator

Please Log in or Create an account to join the conversation.

3 years 6 months ago #48816 by cancersucksbigtime
Thank you Alan,
I don't sleep too well either. Probably because I'm so tired!!!
Any suggestions on how to perk up?
mary

Please Log in or Create an account to join the conversation.

3 years 6 months ago #48815 by Alan
Mary,

Just another confirmation about fatigue. I had many friends remark after my course was done that they were concerned with what was very apparent to them. A tired/fatigue look. Ironically, at the time it didn't really hit me but, it was true. It could have simply been lost sleep getting up all the time to pee or it could have been the BCG itself!

DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.

Please Log in or Create an account to join the conversation.

3 years 6 months ago #48814 by cancersucksbigtime
Thank you so much Sara Anne,
I can't understand my doctor's reaction to fatigue either. However, the man saved my life when I had high grade transitional cell carcinoma in my right kidney. I trust him, obviously, but I don't understand his attitude toward
BCG fatigue. Even his nurse said she never heard of it either.
Anyway, it is reassuring to know I'm not delusional, just very tired!
I did see my primary this past Monday, and he ordered blood work, including a TSH, since I do not have a thyroid any longer. Everything came back within the normal range, so I will talk to him tomorrow about what you just told me.
I was quite sure it was thyroid, but it's not.
Thanks again for your advice.
Mary

Please Log in or Create an account to join the conversation.

3 years 6 months ago #48813 by sara.anne
I am amazed that your urologist isn't aware that fatigue is the most common side effect of treatments with BCG. It should go away, eventually. It was the longest lasting of the side effects that I had, and it is the one most people complain about.

You might want to have your primary care physician check you over....low thyroid and some other easily treatable things can contribute to this.

Sara Anne

Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Forum Moderator

Please Log in or Create an account to join the conversation.

3 years 6 months ago #48812 by cancersucksbigtime
HI everyone,

I have had 15 BCG treatments, the last one was on April 29. I have had fatigue with all of them except the first six.
My urologist says he never heard of fatigue with bcg :( I am so tired right now, even three weeks after the last treatment and I would like to know if anyone else has experienced this? It just doesn't seem like it should last this long.
Thanks,
Mary

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add attachements.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 2 Users and 267 Guests 
Al's AvatarAl, Regor's AvatarRegor

Legend: Site Administrator Global Moderator Moderator Banned User Guest

Statistics

Total Messages: 50861 Total Sections: 1 Today Open: 0 Today Total Answer: 2
Total Subjects: 6516 Total Categories: 11 Yesterday Open: 1 Yesterday Total Answer: 8
Total Users: 7775 Latest User: Sjklawi
Powered by Kunena Forum